Hail, Tazewell
- When
- August 25, 5:20 PM CST to 5:21 PM CST
- Where
- Tazewell County, Deer Creek
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.630, -89.330
Widespread thunderstorms developed along a stationary frontal boundary draped across northern Illinois during the afternoon and evening of August 25th. While most of the storms remained well north of the I-74 corridor, converging outflow boundaries from the convection led to the development of scattered strong to severe thunderstorms across east-central Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Widespread thunderstorms developed along a stationary frontal boundary draped across northern Illinois during the afternoon and evening of August 25th. While most of the storms remained well north of the I-74 corridor, converging outflow boundaries from the convection led to the development of scattered strong to severe thunderstorms across east-central Illinois. A few of the storms produced 50 to 60 mph wind gusts and minor wind damage across portions of Vermilion, Douglas, and Edgar counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 25, 2:14 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT Mon Aug 25 2014 .SHORT TERM...(This evening through Tuesday) ISSUED AT 312 PM CDT MON AUG 25 2014 Hot and very humid conditions are the rule across central Illinois this afternoon, with 19z/2pm temperatures in the lower to middle 90s across the board. Further north, clusters of thunderstorms have developed along outflow boundaries from eastern Iowa across northern Illinois. This convection is generally tracking eastward, with a slight southeastward drift. High-res models are once again handling the convection quite poorly, with the 2-hr HRRR forecast completely missing the storms currently ongoing south of Chicago. The Chicago storm complex will continue developing E/SE into northwest Indiana over the next couple of hours. Meanwhile, we will have to keep an eye on additional storms just north of Moline. These cells will likely track E/SE along an outflow boundary evident on satellite/radar imagery and should remain just north of the KILX CWA. Have included a slight chance PoP along/northeast of a Henry to Danville late this afternoon into the early evening in case they develop a bit further southward. A cold front currently analyzed across central Iowa will gradually push eastward over the next 12 to 24 hours, reaching the northern KILX CWA by Tuesday morning. Many of the 12z models show little or no convection with the boundary overnight, but have included low chance PoPs along/northwest of a Rushville to Bloomington line as the front encounters a very moist airmass. Aside from any scattered convection that may develop, the potential for fog will once again be an issue overnight. Light/variable winds along with dewpoint pooling along the boundary will favor fog, but increased mid/high clouds may tend to mitigate it somewhat. Based on an unchanged airmass and persistence from the past several nights, have included patchy fog in the forecast after midnight. Any fog will dissipate early Tuesday morning, followed by partly to mostly sunny conditions across the southern half of the CWA. Further north in closer proximity to the nearly stationary frontal boundary, mostly cloudy skies and scattered convection will keep temps slightly cooler than they have been recently. High temps on Tuesday will range from the upper 80s north to the middle 90s along/south of I-70. Due to the slightly cooler temps, heat index readings across the north may not reach advisory criteria. May need to drop the advisory for the Peoria area northward, as heat index values will likely remain in the 95 to 100 degree range on Tuesday. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 312 PM CDT MON AUG 25 2014 A frontal boundary will become somewhat stationary over the area and is forecast to remain there through the rest of the week and into the weekend. This will become the focus for thunderstorms throughout the period. Thunderstorms will not be continuous throughout the period, but trying to time when the dry, or drier, periods is going to be is the main forecast challenge. Due to the difficulty of timing the precip periods and the dry periods during the medium and long ranges of the forecast, best to just have chance pcpn through the period over the whole area. Will have likely pops in the north third of the CWA for Tue night, but remainder of the forecast will just be chance across the area. With the frontal boundary getting into the area, relatively cooler air will advect into the area. Temperatures will gradually drop back to around normal, which is middle to upper 80s, by the weekend. However, with all the moisture forecasted over the area, muggy/humid conditions will continue through the period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1248 PM CDT MON AUG 25 2014 Mostly sunny skies will prevail across central Illinois today, as convection remains along/north of the I-80 corridor. Latest satellite imagery shows clear skies across much of the area, with just FEW-SCT diurnal clouds developing near KBMI and KCMI. Cold front currently analyzed across central Iowa will drop southeastward tonight, eventually settling into north-central Illinois by Tuesday morning. With boundary approaching, winds will go light/variable, once again setting up the potential for fog overnight. Forecast soundings and numeric guidance support fog development, so have included reduced visbys of 3 to 5 miles between 08z and 14z. Am not expecting much in the way of thunderstorm development through 18z, although have introduced a mid-level cloud deck at KPIA as the front arrives late tonight into Tuesday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING until 7 PM CDT Tuesday FOR ILZ042-047>054- 056-061>063-066>068-071>073. HEAT ADVISORY until 7 PM CDT Tuesday FOR ILZ027>031-036>038-040- 041-043>046-055-057. && SHORT TERM...BARNES LONG TERM...AUTEN AVIATION...BARNES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 344 PM CDT MON AUG 25 2014 ILZ027>031-036>038-040-041-261100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 344 PM CDT MON AUG 25 2014 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL TRACK ACROSS NORTH-CENTRAL ILLINOIS EARLY THIS EVENING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL ALONG AND NORTHEAST OF I-74. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER 90S, WITH PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SUNDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ043>046-055-057-261100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 344 PM CDT MON AUG 25 2014 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL TRACK ACROSS NORTH-CENTRAL ILLINOIS EARLY THIS EVENING. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL ALONG AND NORTHEAST OF I-74. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER 90S, WITH PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT THROUGH SUNDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042-047>054-056-061>063-066>068-071>073-261100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCOTT-SHELBY- 344 PM CDT MON AUG 25 2014 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S AND PEAK HEAT INDEX VALUES WILL RISE TO BETWEEN 105 AND 110 DEGREES. THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT THROUGH SUNDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
The Lincoln radar (KILX), 53 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down in Sidell. One power pole and a few power lines were downed as well.
A few trees and power lines were blown down in Kansas.
A tree was blown onto a power line.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540464, 540465, 540466, 540467, 540468.